Recently I aksed my doctor to switch me from Risperdal to Geodon, because of the very low chance of causing weight gain. After 2 weeks on Geodon, I am finally feeling better. However, two things that I became more skeptical about.
1. Is Geodon really a weight neutral antipsychotic? I mean, I am having better results than I was having on Risperdal. It seems like geodon effectiveness is compared to Zyprexa without the weight gain. But that it is just two good to be true. I mean, Pharmaceutical companies would do anything to give a brand new status to their drugs. Does the FDA backs up and supports Pfizer's claims that Geodon is weight neutral? I don't mean to be paranoid, just wanted an opinion from a mental heath professional.
2. In a FDA internet review I read that Geodon can actually be inferior than Haldol in treating Psychotic symptoms. Is that true as well? It is weird cause in other websites I read the Geodon effectiveness was equal and maybe even higher than Zyprexa? Can you clear this confusion please?
All of the research in the world will not answer your question because each of these medications works a little differently for individuals, dependent on your brain chemistry.
Since you have something that works for you, just stick to it. The information you are looking for is at a level of generality that won't be useful to you. You have the best information right now..it works for you.
Agreed again, for instance, although I am willing to try Zyprexa, Risperdal has been a first shot wonder for psychotic depressive episodes and self injury. I also beleive that it has helped my mood stabilization before I was on Lithium and diagnosed bipolar.
My son was recently put on Geodon. His current dose is 120mg a day. He is also on lamictal, 500mg a day. He says that while the geodon has helped his psychosis it is not all gone. He was previously on zyprexa which also did not take all of his psychotic thoughts away and caused a 65lb weight gain even though he worked and barely ate. The geodon is not causing weight gain but it is making him so tired that he is lowering his dose to 80mg a day and threatening to stop it altogether if he still feel tired in another week. Has anyone been on geodon long enough to tell me if the fatigue goes away with time? Respirdal and seroquel to not work for him. He cannot tolerat lithium and so far no antidepressants have worked to end his depression when it strikes
my husband is on Geodon and he is very confused...doesn't know what day it is, time etc...repeats him self ALL the time, talks about stuff that doesn't make sense and is up and down 100 times a night. Most recently he is complaining of pain on his right side when taking deep breaths, this interferred with his ability to breath right last night and of course this medicine seems to KNOCK HIM OUT....it's hard to wake him and then If I do get a response...it's mummbled and doesn't make any sense. How long should these type of symtoms last? I'm at the end of my rope...he is taking 60mg a day and has been on it for about a month.
Also, how does drinking alcohol effect this medication and should he even be drinking??
Any info would be much appreciated...I'm at a loss and worried about him.
I had no adhesion to antipsychotics, any of them did work for me, however my psychiatrist told me once again to try another med: Zeldox.
I am glad my doc wanted me to try with zeldox. This med works really well for me. (me: squizophrenic paranoic)
For people that can read Spanish this is my blog where I write my day-to-day life with this illness: cuadernodeunesquizofrenico.blogspot.com
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.